Print E-mail
Volume 33, Number 3, September 2000

Penicillamine induced lupus-like syndrome: a case report


Hong-Chieh Lin, Kung-Chang Hwang, Hau-Jong Lee, Ming-Jer Tsai, Yen-Hsuan Ni, Bor-Luen Chiang
Department of Pediatrics, Provincial Keelung Hospital, Taiwan, ROC

 

Methods:

Several drugs have been suggested to cause lupus-like syndrome. However, penicillamine-induced lupus-like syndrome has only rarely been reported in patients with Wilson's disease. We describe a 6- year-old Taiwanese girl, with a diagnosis of Wilson's disease in November, 1997, who developed lupus-like syndrome 17 months after penicillamine treatment. After treatment with prednisolone and decrease in the dose of penicillamine, her symptoms subsided gradually. This is the first such case reported in a Taiwanese patient. Because the symptoms of drug-induced lupus (DIL) are nonspecific, subjective and variable, the diagnosis of DIL requires awareness of DIL-inducing potential of chronic medication.



 

J Microbiol Immunol Infect 2000;33:202-204.